Wildfire, Riverside
- When
- September 2, 10:30 AM PST to 12:48 PM PST
- Where
- Riverside County, 3 mi N of Moreno Valley
- Reported by
- NEWSPAPER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
A brush fire burned 10 acres in the northern edge of Moreno Valley before being fully contained. Several residences were threatened but no property damage or injuries occurred.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A brush fire burned 10 acres in the northern edge of Moreno Valley before being fully contained. Several residences were threatened but no property damage or injuries occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 2, 7:54 AM PST, 2 hours 36 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 854 AM PDT TUE SEP 2 2003 .SYNOPSIS...MONSOONAL MOISTURE IN SOUTHEAST FLOW ALOFT WILL KEEP A THREAT OF AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THIS WEEK. A FEW SHOWERS COULD DRIFT WEST OF THE MOUNTAINS THROUGH WEDNESDAY. DRIER SOUTHWEST FLOW WILL DEVELOP BY THE END OF THE WEEK AS A TROUGH OF LOW PRESSURE MOVES INLAND ACROSS NORTHERN AND CENTRAL CALIFORNIA. .DISCUSSION...12Z MIRAMAR SOUNDING SHOWS JUST UNDER 1.5 INCHES OF PRECIPITABLE WATER WHILE YUMA SHOWED A BIT LESS. STABILITY INDICES WERE MARGINAL. SE WINDS FROM 20 TO 25 KT WERE PRESENT BETWEEN 5K AND 15K FT. MARINE INVERSION WAS BASED NEAR 1100 FT WHILE PIREPS SHOW TOPS NEAR 1400 FT. VISIBLE SATELLITE LOOP SHOWS PATCHES OF MID LEVEL CLOUDS MOVING E OUT OF THE DESERTS AND WEAKENING. WATER VAPOR IMAGERY SHOWS A WEAK WAVE WRAPPING UP OVER THE NW SONORA WITH NO CONVECTION...BUT ASSOCIATED DEFORMATION ZONE BISECTS OUR CWA FROM SW TO NE. 12Z ETA MODEL TIME/HEIGHT CROSS SECTION SHOWS MARGINAL MID LEVEL MOISTURE CONTINUING AS SE WINDS GRADUALLY BACK...AND WEAKEN. THE GENERAL TREND IS FOR THE FOUR CORNERS HIGH TO BUILD N AND UPPER LEVEL FLOW OVER THE CWA TO REMAIN SE MUCH OF THE WEEK BEFORE TURNING S BY SAT. THE COMBINATION OF THE WEAK E FLOW AND MARGINAL MID LEVEL MOISTURE WILL KEEP THE THREAT OF SCATTERED AFTERNOON CONVECTION IN THE MTNS...ADJACENT FOOTHILLS AND DESERT AREAS. CURRENT ZONE PACKAGE WILL BE MODIFIED A BIT TO INCLUDE A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS TODAY FOR THE VALLEYS DUE TO THE STRENGTH OF THE SE TO E MID LEVEL FLOW. OTHERWISE FCST LOOKS GOOD. SAN...NONE.
CAZ042-043-048-050-055>058-060>062-031300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT MON SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT THERE IS A CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS IN THE AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAY TWO... WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS IN THE AFTERNOON AND EVENING. .DAYS THREE AND SEVEN... THURSDAY THROUGH MONDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337474.